Doctors Lounge - Dermatology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Dermatology Topics
|CatStephens - Sat Jan 10, 2009 1:35 am|
Hello. I have been dealing with a perplexing problem for a couple of weeks now, and would really like an answer, or even a clue as to what this is.
On Christmas eve, I washed my face like normal, except I noticed the cotton ball was blue when I was done. I brushed this off, assuming it was some stray eyeshadow. The incident left my mind, until a couple of days later. My boyfriend and I were up late, playing Monopoly, and he suddenly asked me why my hands were blue. I looked down, and sure enough, the back side of both my hands were a dusky blue. They were not cold, and I was not experiencing any chest pain and my lips were normal color. Considering all those facts, I assumed that it possibly had something to do with my longstanding hand issues (Rheumatoid arthritis; poor circulation) and that I would call my grandparents (both nurses) in the morning for an opinion.
The next day, I called my grandparents, who agreed that it was possibly a bout of Raynaud's and that I should not worry. I went about my business as usual, until I wiped my face off later that evening and again noticed that the cloth was blue. I decided to try wiping my hands, and sure enough, the blue coloring came right off.
This was some relief, but the color would come back in an hour or so. Even more weird, my neck started to exhibit the same symptoms as my hands and face. After a few days of wiping blue crud off of my skin, the problem seemed to dissipate.
After nearly two weeks of being normal colored, my neck is starting to turn blue again. Does anyone have any ideas what this could be, or am I destined to be a smurf for life?
|John Kenyon, CNA - Sat Mar 14, 2009 8:50 pm|
Well it's not Raynaud's, even if you may have a history, which I don't see in your notes. Raynaud's won't wipe off. I do note, however, that you've had some problem with skin conditions in the past, which are of the sort which cause flaking. While there may be no connection at all, at least directly, I think you may be experiencing some sort of reaction to perhaps plaquenil, which can cause skin pigmentation problems, or else you're being exposed to some environmental or ingested substance. It's difficult to guess what this may be, if this is the case (and it seems likely), unless, again, it has something to do with an obscure reaction to plaquenil. I'd definitely see a dermatologist first, and this may be the quickest route to solving the mystery. I frankly have no idea exactly what may be causing this, but the good news is there are no other significant symptoms and it does at least wipe off. However, it's not supposed to be happening, that's for sure. I hope you're able to get to the bottom of this soon, and please let us know what you learn. Follow up with us here as needed, especially if anything changes. Good luck to you.!
|NLM5186 - Fri Mar 05, 2010 10:01 am|
Did you ever find out what was causing you to turn blue? I have the same problem. It happened in December my entire neck turned blue. It wipped off but I have no idea what caused it to turn blue. I was told something oxidized with my necklace but I have since turned blue multiple times and I wasn't wearing my jewerly. I never know when its going to happen. I have tired not wearing jewerly it happens, I changed soaps and hair products and I still turn blue. It went a few months and just recently started again. This past Friday night I turned blue, and then I was fine Saturday and Sunday and then I turned blue Monday, Tuesday, Wednesday, Thursday. Its only my neck and it wipes off. I feel fine but I am annoyed.
Thanks for any help you may have!!
|Dr.M.jagesh kamath - Fri Mar 19, 2010 10:51 am|
Hello,Your condition reminds me of Mudichood,a condition affecting the neck in the southern indian state of kerala in which the hair and the heat leads to bluish neck pigmentation.Also a parasite has been identified as an association.Do you sport long plaits?Albendazole a deworming agent is said to be of help in the above condition.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.